Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Boston/Norton, MA

August 26, 2022Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 26, 2022, 2:28 PM EDT for Worcester County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2022, 2:28 PM EDT (18:28 UTC)
Expired
Aug 26, 2022, 3:10 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Worcester County, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 1:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

569 
WUUS51 KBOX 261828
SVRBOX
MAC027-261930-
/O.NEW.KBOX.SV.W.0049.220826T1828Z-220826T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
228 PM EDT Fri Aug 26 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Worcester County in central Massachusetts...

* Until 330 PM EDT.

* At 228 PM EDT, a severe thunderstorm was located over Petersham, or
  13 miles southeast of Orange, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines. Minor hail 
           damage to vehicles is possible.

* Locations impacted include...
  Gardner, Holden, Templeton, Rutland, Sterling, West Boylston,
  Westminster, Ashburnham, Barre, Hubbardston, Princeton, Hardwick,
  Oakham, Phillipston, Petersham and New Braintree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4264 7193 4239 7178 4233 7223 4245 7229
      4245 7228
TIME...MOT...LOC 1828Z 250DEG 11KT 4243 7219 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Nocera
1 follow-up statement
619 
WWUS51 KBOX 261910
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
310 PM EDT Fri Aug 26 2022

MAC027-261920-
/O.CAN.KBOX.SV.W.0049.000000T0000Z-220826T1930Z/
Worcester MA-
310 PM EDT Fri Aug 26 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.

LAT...LON 4264 7193 4239 7178 4233 7223 4245 7229
      4245 7228
TIME...MOT...LOC 1907Z 250DEG 11KT 4247 7203 

$$

Nocera

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:47 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 26, 1:47 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
147 PM EDT Fri Aug 26 2022

.SYNOPSIS...

Scattered to widespread thunderstorms impact the region through
this evening. Behind the passing cold front, things turn drier
and cooler for the weekend as temperatures become more
seasonably; in the upper 70s and low to mid 80s. Heat and
humidity returns next week with an increasing risk of showers
and thunderstorms late Tuesday into Wednesday as a cold front
approaches. The front moves through Wednesday night followed by
cooler and less humid conditions Thursday and Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:30 PM Update...

Thunderstorms have blossomed across central CT and western and
central MA over the last hour. It is anticipated that the
coverage of these storms will continue to increase over the next
2-3 hours as they continue to build east. The forecast remains
on track from the last update. The prevailing hazards continue
to be the potential for urban and poor drainage flooding in
training storms, and gusty winds in the strongest cells.

As predicted, thunderstorms have begun to form across our western
zones; mainly southeast MA and north-central CT. This first pulse of
storms will eventually give way to the convective line preceding
a cold front that is currently working its way southeast into
our area from central New York. While some of our traditional
parameters seem a bit sub par this afternoon, with surface CAPE
around 1000J/kg, strong dynamics in the form of a prefrontal
trough should continue to support storm formation through the
evening. Low level lapse rates will increase to between 8 and
8.5C/km this afternoon while MLCAPE values surge towards
2000J/kg, especially across interior MA and CT; this is coupled
with effective shear nearing 35 kt.

Slow moving storms look to back build towards the better instability
this afternoon, which is likely to result in training storms. Given
that PWATs generally surge towards a healthy value of 1.5, and
moisture is advecting into our region from the warm ocean waters on
southwest flow, storms should be able to tap into ample moisture.
Much like earlier in the week, training and/or stationary cells may
produce QPF totaling 2"+. Urban and poor drainage flooding is the
greatest concern this afternoon and early evening. Should cells set
up over our urban centers, such as Worcester and Hartford, flooding
will be of greater magnitude compared to cells setting up over rural
areas. Gusty winds are also of concern today. A weak, but present,
low level jet develops across eastern MA and RI this afternoon,
with 925mb winds around 30-35 kt. It is not unlikely that some
of these winds are brought to the surface, with higher gusts
likely in strong/severe thunderstorms.

Overall storms will continue to track from west to east through
about 06Z, losing most of their punch after about 02Z this evening;
with storms expected to clear the Boston area around that time. Some
patchy fog may develop this evening due to residual moisture in the
wake of passing thunderstorms as winds go near calm. Dewpoints will
be slow to drop behind the cold front as well, with conditions
remaining rather mild overnight, generally in the low to mid
60s. Low temperatures will be bounded by dewpoints overnight as
skies begin to clear.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...

Saturday and Saturday night will feature much drier conditions,
although there is slight risk of showers across RI, eastern CT, and
the Blackstone Valley in MA Saturday afternoon. There will be
cloudiness mixed in with breaks of sunshine across our eastern
zones, while our western zones break out into more sun as high
pressure builds in from the west. As a result, our highest
temperatures will be across the CT River Valley, where they reach
into the low 80s, compared to our eastern zones where temps climb
into the upper 70s. Overall, quite seasonable for late August.
Temperatures Saturday evening will dip back into the 60s, again
bounded by dewpoints, as winds shift to the E/NE, generally
below 10kt.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...

* Mainly dry and seasonably warm Sunday
* Heat and humidity returns early next week
* Increasing risk of showers/thunderstorms late Tue into Wed
* Cooler and less humid Thu

Saturday night and Sunday...

Generally dry and quiet weather as high pres from northern New Eng
moves east of New Eng. The only caveat is there is a weakness in the
500 mb field signaling a weak shortwave that moves through. Marginal
instability develops Sun afternoon in western New Eng with CAPES up
to 500 J/kg so can't rule out an isolated shower, otherwise it
should be mainly dry with near seasonable temps. Highs 80-85, except
upper 70s near the coast with easterly flow.

Monday through Thursday...

Subtropical ridge builds northward along the east coast Mon/Tue as a
fairly robust trough digs across the Gt lakes. This will bring
increasing heat and humidity into SNE with temps likely reaching 90+
away from the coast with dewpoints rising to around 70 by Tue. Looks
mainly dry Mon with ridging in place, but few showers/t-storms may
develop Tue afternoon in the interior with destabilizing environment
and marginal height falls developing ahead of the advancing trough
to the west.

There is uncertainty with the timing and strength of the trough as
it moves east Wed/Thu which will impact how convective evolution
plays out ahead of the cold front. The front is expected to move
into the region sometime Wed which will lead to an increasing risk
of showers/t-storms. PWATs spike ahead of the front with dewpoints
likely rising into the lower 70s with temps in the 80s.

Low confidence forecast next Thu will depend on the location of the
frontal boundary which differs between the GFS and ECMWF. More
progressive GFS shows dry and cooler/less humid conditions while
ECMWF has upper trough hanging back to the west with front stalling
across New Eng with risk of showers/storms and humid conditions
continuing. Leaned toward the National Blend which has cooler and
less humid airmass overspreading SNE, but confidence is low.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

18Z Update...

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Friday Night... High confidence in trends, moderate in exact
timing.

Thunderstorms will continue to increase in coverage Friday
afternoon and evening. VCTS and TSRA is likely to occur between
18Z and 00Z, earliest west and latest east, across all
terminals away from Cape Cod and the Islands; this include BOS
and BDL. Gusty winds are also likely in the strongest
thunderstorms with winds gusting up to 30 kt possible. A wind
shift from the S/SW to the W/NW is expected behind the passing
storms, becoming light overnight. VFR generally expected behind
the front, but MVFR/IFR possible along coastal and northern MA
terminals if residual moisture allows fog to develop.

Saturday... MVFR/IFR possible around 12Z Saturday as lingering
fog dissipates. VFR anticipated for much of the day Saturday.
Winds become Northerly, generally below 10kt but gusts to 15 kt
possible across the islands.

VFR. Northwest winds becoming north/northeasterly.

KBOS...Moderate confidence in TAF. VCTS/TSRA likely through 00Z
this evening. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Mainly VFR with a chance for MVFR conditions if
patchy fog develops after 02Z. Winds expected to switch from
the S/SW to the W/NW behind the frontal passage becoming light
overnight. Winds become N, generally less than 10 kt, on
Saturday.

KBDL...High confidence in TAF. VCTS/TSRA likely through about
23Z. S/SW winds, around 10 kt may gust to 30 kt in
thunderstorms. Winds expected to switch from the S/SW to the
W/NW behind the frontal passage becoming light overnight. Winds
become N, generally less than 10 kt, on Saturday.

Outlook /Sunday through Tuesday/...

Saturday Night through Monday Night: VFR.

Tuesday: VFR. Breezy. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight

Winds weaken and shift to the west/northwest behind a passing cold
front. Seas stay at modest heights below SCA thresholds.

Tomorrow

Tranquil conditions expected over the coastal waters Saturday as
high pressure builds in from the west. Winds shift from northwest to
northeast. Seas gradually subsiding to 2 to 3 feet over the outer
zones.

Outlook /Sunday through Tuesday/...

Saturday Night through Sunday: Winds less than 25 kt.

Sunday Night: Winds less than 25 kt. Patchy fog.

Monday through Tuesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk/KS
NEAR TERM...KS
SHORT TERM...KS
LONG TERM...KJC
AVIATION...KS
MARINE...KS
Hazardous weather outlook, Aug 26, 1:05 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
105 PM EDT Fri Aug 26 2022

CTZ002>004-MAZ002>016-026-RIZ001>004-006-008-271715-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Washington RI-Block Island RI-
105 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ017>024-RIZ005-007-271715-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Newport RI-
105 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms are possible later today into this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>236-250-251-254>256-271715-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
105 PM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms are possible later this afternoon and
evening. Locally strong wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ237-271715-
Block Island Sound-
105 PM EDT Fri Aug 26 2022

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 26, 9:39 AM EDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
939 AM EDT Fri Aug 26 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-262000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
939 AM EDT Fri Aug 26 2022

...SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH LOCALIZED
FLOODING POSSIBLE BETWEEN NOON AND 10 PM THIS EVENING...

Scattered showers and thunderstorms are expected to develop across
the region this afternoon and evening. The activity should
develop in the Hartford to Springfield metro areas between noon
and 3 pm; the Worcester area between 2 and 5 pm; and the Boston
and Providence metro areas between 3 and 6 pm. The activity should
wind down by late this evening.

Some of these storms may become strong to severe with the main
threat being localized damaging straight line wind gusts. While
severe weather is possible across the entire region; the greatest
risk is across interior Massachusetts and Connecticut. There also
is the potential for localized flooding; particularly if the heavy
rain occurs across an urbanized area.

Those with outdoor plans this afternoon and evening should keep an
eye to the sky and be prepared to seek an indoor shelter if
threatening weather approaches.

Frank
Special weather statement, Aug 26, 12:14 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1214 PM EDT Fri Aug 26 2022

MAZ008>011-261715-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
1214 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of southern Hampshire
and northwestern Hampden Counties through 115 PM EDT...

At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montgomery, or 7 miles north of Westfield, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Heavy rain and
         minor street flooding is expected too.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Chicopee, Westfield, Holyoke, Amherst, Northampton, South Hadley,
Easthampton, Belchertown, Granby, Southampton, Hadley, Sunderland,
Hatfield, Williamsburg, Huntington, Russell, Westhampton, Chester,
Blandford and Montgomery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4241 7265 4243 7255 4228 7239 4211 7280
      4224 7297
TIME...MOT...LOC 1613Z 229DEG 13KT 4224 7281

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Frank
Special weather statement, Aug 26, 1:07 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
107 PM EDT Fri Aug 26 2022

MAZ003-004-010-261745-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
107 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northwestern
Worcester, central Hampshire and southeastern Franklin Counties
through 145 PM EDT...

At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Amherst, Northampton, Orange, South Hadley, Belchertown, Athol,
Templeton, Granby, Barre, Hadley, Hubbardston, Sunderland, Hatfield,
Hardwick, Leverett, Shutesbury, Phillipston, Whately, Pelham and
Royalston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4245 7195 4228 7257 4240 7268 4240 7267
      4266 7214
TIME...MOT...LOC 1706Z 239DEG 33KT 4238 7249

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 1:20 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 PM EDT Fri Aug 26 2022

CTZ002-MAZ009-011-261800-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
120 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northern Hartford
and southwestern Hampden Counties through 200 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Torrington, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Enfield, Westfield, Windsor, Agawam, West Springfield, Simsbury,
Bloomfield, Longmeadow, Suffield, Windsor Locks, Granby, East
Windsor, Canton, Southwick, Burlington, East Granby, Hartland and
Granville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.

&&

LAT...LON 4199 7302 4200 7302 4216 7272 4195 7250
      4179 7301 4182 7295 4184 7294 4185 7295
      4188 7295 4189 7294 4190 7291 4197 7289
      4197 7303
TIME...MOT...LOC 1719Z 240DEG 32KT 4187 7308

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 1:58 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
158 PM EDT Fri Aug 26 2022

MAZ003-004-010-011-261845-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
158 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of west central
Worcester, southeastern Hampshire, southeastern Franklin and central
Hampden Counties through 245 PM EDT...

At 157 PM EDT, Doppler radar was tracking a strong thunderstorm over
Granby, or near Amherst, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Torrential
         downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Chicopee, Holyoke, Amherst, Northampton, Ludlow, South Hadley,
Easthampton, Belchertown, Ware, Granby, Barre, Hadley, North
Brookfield, West Brookfield, Hardwick, Oakham, Pelham, Petersham, New
Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4215 7260 4230 7266 4243 7213 4231 7206
TIME...MOT...LOC 1757Z 249DEG 28KT 4227 7254

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 26, 2:15 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
215 PM EDT Fri Aug 26 2022

MAZ002-003-008>010-261900-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
215 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of Hampshire, central
Franklin and northwestern Hampden Counties through 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Becket, or 7 miles southeast of Pittsfield, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Amherst, Northampton, Deerfield, South Hadley, Easthampton,
Belchertown, Montague, Granby, Hadley, Sunderland, Hatfield,
Williamsburg, Huntington, Conway, Leverett, Shutesbury, Ashfield,
Westhampton, Whately and Chester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts.

&&

LAT...LON 4239 7305 4238 7301 4251 7297 4252 7239
      4228 7239 4229 7300 4231 7300 4231 7303
      4233 7306 4238 7307
TIME...MOT...LOC 1815Z 268DEG 45KT 4241 7313

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Field

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:14 PM EDTSpecial Weather StatementBOXHampshire61 min
Aug 26, 1:07 PM EDTSpecial Weather StatementBOXFranklin38 min
Aug 26, 1:15 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester60 min
Aug 26, 1:20 PM EDTSpecial Weather StatementBOXHampden40 min
Aug 26, 1:41 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester3 hr
Aug 26, 1:41 PM EDTSevere Thunderstorm WarningBOXHampden64 min
Aug 26, 1:58 PM EDTSpecial Weather StatementBOXHampshire47 min
Aug 26, 2:12 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester2 hr
Aug 26, 2:15 PM EDTSpecial Weather StatementBOXHampshire45 min
Aug 26, 2:27 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester63 min
Aug 26, 3:03 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester45 min
Aug 26, 3:24 PM EDTSevere Thunderstorm WarningBOXBristol, Essex, Hampden, Middlesex, Norfolk, Suffolk and 1 more66 min
Aug 26, 3:41 PM EDTSpecial Marine WarningBOX64 min
Aug 26, 3:42 PM EDTSevere Thunderstorm WarningBOXHampden48 min
Aug 26, 3:54 PM EDTTornado WarningBOXHampden21 min
Aug 26, 4:24 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester66 min
Aug 26, 4:27 PM EDTSevere Thunderstorm WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk42 min
Aug 26, 4:38 PM EDTSpecial Marine WarningBOX52 min
Aug 26, 5:06 PM EDTSevere Thunderstorm WarningBOXWorcester24 min
Aug 26, 5:25 PM EDTSpecial Marine WarningBOX65 min
Aug 26, 5:37 PM EDTSpecial Weather StatementBOXBristol53 min
Aug 26, 6:10 PM EDTSpecial Marine WarningBOX95 min
Aug 26, 6:28 PM EDTSpecial Marine WarningBOX92 min
Aug 26, 7:16 PM EDTSpecial Marine WarningBOX59 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.